Nebraska, 2005

Hail in Nebraska, July 19, 2005

July 19, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 19, 12:41 PM CST, 10 hours 4 minutes earlier.

Area forecast discussion, Jul 19, 12:41 PM CST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT TUE JUL 19 2005

.DISCUSSION...
THE MUCH ADVERTISED HEAT WAVE APPEARS TO BE UNDERWAY IN THE
PANHANDLE AND ERN CO/NW KS WITH TEMPS ALREADY IN THE MID 90S AT 1 PM
CDT. THE LATEST DEVELOPMENT IS THE VERY DEEP MOISTURE ACROSS CNTL/ERN
NEB AHEAD OF THE DRY LINE. THIS IS PREVENTING DEEP VERTICAL MIXING TO
ACTUALIZE THE VERY WARM TEMPS ADVERTISED BY GUIDANCE ACROSS CNTL
NEBRASKA. FULLY EXPECT THIS PATTERN WILL CONTINUE THIS WEEK THROUGH
THE WEEKEND.

THUS THE FCST IS FOR VERY WARM TEMPS...NEAR 100F...WEST OF THE DRY
LINE AND WARM...LOWER 90S...VERY HUMID CONDITIONS EAST OF THE DRY
LINE...GENERALLY ALONG AND EAST OF HIGHWAY 83 PER CLIMATOLOGY.

THE NAM/GFS ARE TRENDING FARTHER S WITH THE SERIES OF SFC LOW
PRESSURE SYSTEM FORECAST TO DEVELOP AND MOVE THROUGH THE CNTL
PLAINS THIS WEEK. ALSO...THE NAM SUGGESTS EACH LOW WILL DROP A WEAK
COLD FRONT AND PULL DOWN SOME COOLER AIR INTO PARTS OF THE FCST AREA.

TEMPS...
WEDNESDAY...WEAK COLD FRONT DROPS THROUGH WRN ZONES LATE TONIGHT
THRU NOON WEDS. BAD TIMING FOR SUPER WARM TEMPS...HAVE MODERATED MAX
TEMPS WITH WARMEST S AND E AHEAD OF THE FRONT.

THUR...S/SE LOW LEVEL WINDS CIRCULATING AROUND WEAK HIGH PRESSURE
WILL HOLD TEMPS MOSTLY IN THE LOW TO MID 90S.

FRIDAY...ATM RECOVERS...SFC LOW FORMS OVER WRN SD AT 21Z...THIS WILL
AGAIN PRODUCE MOSTLY SE LOW LEVEL FLOW AND DEEPER MOISTURE HOLDING
TEMPS IN THE MID 90S WITH 100 NOSING INTO THE ERN PANHANDLE.

SATURDAY... NAM/GFS VERY SIMILAR WITH STRENGTH AND LOCATION OF H5
RIDGE STRETCHING FROM THE WEST COAST TO THE OHIO VALLEY. BOTH
MODELS SUGGEST A SFC LOW POSITION SIMILAR TO WEDS LOCATION.

SUNDAY/MONDAY...NAM/GFS CONTINUE VERY SIMILAR SHOWING THE VAST H5
RIDGE MIGRATING SLOWLY INTO THE MID SOUTH. FCST TEMPS ARE
PERSISTENCE AS SFC LOW POSITION IS UNCERTAIN.

LATE MONDAY/TUESDAY...LOWERING HEIGHTS...FAST ZONAL FLOW AND A SERIES
OF WEAK DISTURBANCE SHOULD TRIGGER AT LEAST WIDELY SCATTERED TSTMS
AND COOLER TEMPS.

PCPN...
THIS EVENING...PER SATELLITE...CAP IS BEGINNING TO WEAKEN
ALONG PALMER DIVIDE AND PRESUMABLY WILL DO THE SAME ACROSS WRN NEB.
CONTINUE ISOLD TSRA.

WEDNESDAY...NAM STILL SHOWING MONSTROUS INSTABILITY AHEAD OF THE
DRYLINE ACROSS ERN ZONES. ALSO...WEAKLY INITIALIZED UA DISTURBANCE
CURRENTLY OVER NRN UT WILL DRIFT ACROSS FCST AREA WEDS AM...PERHAPS
PRIMING THE MID LEVELS OF THE ATM FOR LATE AFTN CONVECTION. CONTINUE
ISOLD TSRA.

THURS THROUGH SUNDAY...FCST IS DRY. WILL KEEP THUR DRY FOR NOW BUT
MOST LIKELY AREA FOR TSRA WOULD BE THE PANHANDLE WITH UPSLOPE THETA E
ADVECTION.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jul 19, 1:38 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 19 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-201030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
238 PM CDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THROUGH 11 PM CDT (10
PM MDT) IN THE WEST. THE GREATEST POTENTIAL WILL EXTEND WEST OF A
LINE FROM CODY TO BROWNLEE IN CHERRY COUNTY...TO TRYON IN MCPHERSON
COUNTY...AND WAUNETA IN CHASE COUNTY. THUNDERSTORMS THAT DO FORM WILL
BE CAPABLE OF STRONG WIND GUSTS TO 45 MPH...OTHERWISE STORMS
REMAINING BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER RIDGE CENTER POSITIONED NEAR THE FOUR CORNERS REGION WILL
BUILD SLOWLY EAST THROUGH THE PERIOD KEEPING MAINLY HOT AND DRY
CONDITIONS FOR THE OUTLOOK AREA. TRIPLE DIGIT TEMPERATURES AND LOW
HUMIDITIES IN THE 20S...WILL RESULT IN THE GRASSLAND FIRE DANGER
INDEX REACHING THE HIGH TO VERY HIGH CATEGORY WEDNESDAY AND THURSDAY
OVER THE EASTERN PANHANDLE...INTO WESTERN NEBRASKA. HIGH BASED
THUNDERSTORM DEVELOPMENT WILL PRESENT THE POTENTIAL FOR STRONG WINDS
AND INCREASED LIGHTNING ACTIVITY AS WEAK COLD FRONTS SLIP SOUTHEAST
THROUGH NEBRASKA ON WEDNESDAY...THEN AGAIN LATER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KECK

The radar

The Sioux Falls radar (KFSD), 179 km away, was scanning. The volume nearest the first event began at 04:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boyd

When
July 19, 10:45 PM CST
Where
Boyd County, 8 mi NNW of Spencer
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.967, -98.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451954.